Ask a doctor

8 Days Post Juvederm. Still Swollen or Just Overfilled? (photo)

I'm 45 & 8 days ago, when on holiday, I decided to plump my lips a little as my top lip is very thin. I bled & had bruising, particularly to my top lip. Swelling has reduced but my lip remain swollen looking, slightly tender & tingly. I absolutely hate the duck look & I'm feeling extremely self conscious & down about it. Would you please look at my pics & provide some feedback. I am unable to return to the doctor who injected the product.

Doctor Answers (7)

Filler to lips overfilled?

+2

You have a mild overfill appearance, but this may be due to swelling. More than likely it will get better with time.


Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Swollen lips with Juvederm

+2

There always is some swelling with injections of the lips, but it appears to me that you have received a generous fill to the the upper lip.  The usual rule of thumb is the upper lip to lower lip ratio should be in the 40% upper/ 60% lower and right now I think you are almost the reverse or maybe 50/50.   Give it a bit more time to let any swelling decrease but once you are at 2 weeks, if you still feel it is too 'rubber ducky' ask your injector to use a bit of hyaluronidase to dissolve some of the HA in your upper lip.

Steven Swengel, MD
Los Gatos Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Swelling in lips after fillers

+2

The lips are an area on the face that is very prone to significant swelling after any procedure. The swelling is related to how much the lips are manipulated.  Since you mentioned having bleeding and bruising from the procedure, there is a good chance that there is still a good a amount of swelling in your lips, especially since you still feel tender.  Sometimes icing immediately after the procedure helps bring down the swelling, but at this point it wouldn't help much.  Give your lips another week to see if the swelling goes down and the tenderness subsides.  If they still appear overfilled and disproportionate, you can always have a small amount of the hyaluronidase (an enzyme that breaks down any hyaluronic acid filler such as Restylane, Juvederm or Perlane) injected.  

Jessica Kulak, MD
Fairfax Facial Plastic Surgeon
5.0 out of 5 stars 12 reviews

You might also like...

Lips after Juvederm

+2

Since you mentioned that you had bruising and swelling to the top lip after the treatment, it is still possible that all of the swelling has not subsided eight days later.  You might give it another week or so to see if it goes down more.  If it does not, there is a medication (hyaluronidase) which can be injected into the area to dissolve some of the Juvederm.  

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

Juvederm and Overdone Lips

+1

  At 8 days following Juvederm to the lips, there may be some swelling still present, especially with bruising. 

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 218 reviews

Swollen or Overfilled?

+1

Usually, if it's still tender, it's still swollen but you may be overfilled as well.  First, more time is needed to allow all swelling and tenderness to completely resolve, then if still too full You can see a Cosmetic provider to have some of the product dissolved with Hyaluronidase. (an enzyme that breaks down the product)   

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 141 reviews

8 Days Post Juvederm. Still Swollen or Just Overfilled?

+1

You are sill sowllen and goes what over the next few months the Juvederm WILL disappear! Otherwise seek other local docs to see you. 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 62 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.